Michigan, 2009

Lake-Effect Snow in Michigan, December 3 to 5, 2009

December 3 to 5, 2009 · NWS APX · 4 events in 4 counties and zones

Cold west to southwest winds blowing across Lake Michigan produced locally heavy lake effect snow in far Northern Lower Michigan, and a small part of far Eastern Upper Michigan. Ellsworth and Charlevoix picked up 6 to 8 inches of snow in the early morning hours of the 4th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS APX wrote it up.

Cold west to southwest winds blowing across Lake Michigan produced locally heavy lake effect snow in far Northern Lower Michigan, and a small part of far Eastern Upper Michigan. Ellsworth and Charlevoix picked up 6 to 8 inches of snow in the early morning hours of the 4th. The snow shifted north to Emmet County later that day, with 6 inches in Brutus by mid evening, and near 10 inches just north of Pellston by morning on the 5th. That snow band continued on to De Tour Village in Chippewa County, with 6 to 7 inches of snow there.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before the first event at Dec 3, 9:49 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Dec 3, 9:49 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
949 PM EST THU DEC 3 2009

.SYNOPSIS.../ISSUED AT 403 PM/

LAKE EFFECT/ENHANCED SNOW SHOWERS WILL PREDOMINATE OVER NORTHERN
MICHIGAN WEATHER THROUGH THE FIRST HALF OF THE WEEKEND. SNOW
SHOWERS WILL INCREASE TONIGHT...ENHANCED BY AN UPPER LEVEL
DISTURBANCE SWINGING NORTHEAST ACROSS LOWER MICHIGAN. MORE FOCUSED
SNOW SHOWER ACTIVITY WILL DEVELOP FRIDAY NIGHT INTO SATURDAY AS
WINDS BECOME STEADY FROM THE SOUTHWEST OVER LAKE MICHIGAN. THIS
WILL TARGET THE TIP OF THE MITT AND SOUTHEAST UPPER MICHIGAN WITH
A BAND OF LOCALLY HEAVY SNOWFALL.

JPB

&&

.SHORT TERM.../ISSUED AT 948 PM/...TONIGHT

FIRST SIGNIFICANT LAKE EFFECT SNOW OF THE SEASON ALREADY ONGOING
ACROSS NORTHWEST LOWER AND EASTERN UPPER MICHIGAN. SHORTWAVE
ENERGY CROSSING CENTRAL LAKE MICHIGAN AND WORKING INTO NORTHERN
LOWER MICHIGAN HAS HELPED TO RAPIDLY INTENSIFY A BAND ACROSS
LEELANAU AND ANTRIM COUNTY. INVERSION HEIGHTS ARE UP NEAR
700MB...LEADING TO AN ABUNDANCE OF LAKE INSTABILITY. WITH SOME
WEAK CONVERGENCE FOCUSING IN ACROSS LEELANAU AND ANTRIM
COUNTIES...A MONSTER BAND HAS DEVELOPED. SNOWFALL RATES BASED ON
KAPX RADAR THIS EVENING SUGGEST SNOWFALL RATES WITHIN THE HEAVIER
BAND UP TO 2 INCHES PER HOUR. THIS SEEMS REASONABLE...ESPECIALLY
CONSIDERED THE LARGE FLAKES WE ARE SEEING HERE AT OUR OFFICE.
SUBSIDENCE JUST BEHIND THE INITIAL SHOT OF SHORT WAVE ENERGY HAS
HELPED CUT OFF SNOWFALL FROM TRAVERSE CITY SOUTHWARD. I DO EXPECT
THINGS TO REFIRE BY MIDNIGHT ACROSS THIS REGION AS A DEFORMATION
AXIS SLIPS EASTWARD ACROSS LAKE MICHIGAN. HOWEVER...WITH A POOR
FETCH ACROSS THE LAKE AND BETTER CONVERGENCE FOCUSING FARTHER
NORTH...OPTING TO DROP THE ADVISORY FOR BENZIE...GRAND
TRAVERSE...AND MANISTEE COUNTIES. TO THE NORTH...I EXPECT TO
CONTINUE TO SEE GOOD SNOWFALL RATES ACROSS ANTRIM AND CHARLEVOIX
COUNTIES. BETTER SNOWFALL RATES HAVE ALSO BEEN WORKING INTO
WESTERN OTSEGO AND CHEBOYGAN COUNTIES. THUS...HAVE OPTED TO TOSS
THOSE COUNTIES INTO THE ADVISORY...ALTHOUGH EASTERN PARTS OF THOSE
COUNTIES MAY NOT SEE MUCH SNOWFALL TONIGHT.

EVEN FARTHER NORTH ACROSS EASTERN UPPER MICHIGAN...WE ARE NOW
SEEING SOME DECENT BANDS WORK INTO THE WESTERN PORTION OF MACKINAC
AND CHIPPEWA COUNTIES. THESE BANDS WILL IMPACT THE
PARADISE/WHITEFISH POINT AREAS THROUGH THE REST OF THE NIGHT. AS
THE PREVIOUS FORECASTER POINTED OUT...ONLY A SMALL FRACTION OF THE
COUNTY WILL SEE SNOWFALL TONIGHT...SO OPTING TO HOLD OFF ON ANY
HEADLINE.

ACROSS NORTHEAST LOWER AND THE REMAINDER OF EASTERN UPPER
MICHIGAN...I WILL SCALE BACK POPS TO FLURRIES OR VERY LIGHT
SCATTERED SNOW SHOWERS THROUGH THE REST OF THE NIGHT. I DO NOT
EXPECT TO SEE ANY ACCUMULATIONS TO THE EAST OF I-75 TONIGHT.

TEMPERATURE TRACE THROUGH THE OVERNIGHT HOURS SEEMS SPOT ON AND
WILL MAKE JUST MINOR CHANGES TO THE OVERNIGHT LOWS.

KAS

&&

.LONG TERM.../ISSUED AT 403 PM/...FRIDAY AND BEYOND

LARGE SCALE PATTERN FEATURES MEAN TROUGHING ACROSS NORTH AMERICA...
WITH RIDGING DEVELOPING ACROSS THE EASTERN PACIFIC.  CLOSED
CIRCULATION DEVELOPING OVER THE UPPER MIDWEST/NORTHWEST ONTARIO...
MORE OR LESS COMPOSED OF A COUPLE SMALLER VORTICITY CENTERS THAT
WILL BE DOING A LITTLE FUJIWARA ACTION AROUND A PIVOT POINT NORTH OF
LAKE SUPERIOR OVER THE COMING FEW DAYS.  FLOW EVENTUALLY BECOMES
SPLIT AS HIGHER HEIGHTS PUSH INTO ALASKA THIS WEEKEND.  SOUTHERN
BRANCH EMANATES FROM FLOW AROUND ALASKA RIDGE...WHILE NORTHERN
(ARCTIC) BRANCH OF THE JET FORECAST TO REMAIN SUPPRESSED WELL TO
THE NORTH COMING AROUND POLAR VORTEX EMERGING FROM ABOVE THE ARCTIC
CIRCLE (BUT ON THIS SIDE OF THE HEMISPHERE).  WESTERN LAKES WILL
INITIALLY BE UNDER THE INFLUENCE OF THE UPSTREAM UPPER LOW...BUT
THEN FLOW ALOFT BECOMES MORE WEST/SOUTHWEST AS SOUTHERN BRANCH FLOW
TAKES OVER EARLY NEXT WEEK.  RIPPLES IN THE BRANCH OF THE FLOW COULD
PRODUCE SOME EXCITEMENT LATER IN THE WEEK...ESPECIALLY IF ARCTIC AIR
CAN GET INTO THE MIX.  NEAR TERM FORECAST ISSUES WILL DEAL WITH LAKE
EFFECT/ENHANCED SNOWFALL OVER THE COMING TWO DAYS AS COLDER AIR
LINGERS OVER THE UPPER GREAT LAKES...WITH SHORT WAVE ENERGY AND DEEP
LAYER MOISTURE WITHIN UPSTREAM LONG WAVE TROUGH HELPING TO AMPLIFY
THE LAKE COMPONENT.

FRIDAY...VORTICITY CENTER ROTATING OUT OF IOWA THIS AFTERNOON WILL
SHEAR NORTHEAST ACROSS THE LOWER PENINSULA FRIDAY MORNING...
DEFORMATION BAND OF SNOW ON THE NORTHWEST SIDE OF THE FEATURE
EXPECTED TO BE IMPACTING NORTHWEST LOWER AND PROBABLY PARTS OF FAR
EASTERN UPPER AS WELL DURING THE MORNING. THIS BAND SHOULD BE
ENHANCED BY EMBEDDED LAKE CONVECTION WITH A DEEP CBL OVER LAKE
MICHIGAN (LAKE INDUCED CAPE VALUES AROUND 800 J/KG/EQUILIBRIUM
LEVELS AROUND 16K FEET)...AND CONCERNED ABOUT THE POSSIBILITY OF A
QUICK HITTING BURST OF SNOW ALONG THE LAKE MICHIGAN SHORELINE AND
POSSIBLY EXTENDING INTO FAR EASTERN CHIPPEWA/MACKINAC COUNTIES AND
DRUMMOND ISLAND.  DETERMINING EVENT EVOLUTION VERY DIFFICULT...AS
THERE ARE PROBABLY A HUNDRED WAYS THIS COULD PLAY OUT.  BUT HAVE
PAINTED A STRIPE OF 2-4+ INCHES OF SNOW ALONG-WEST OF AN MBL-SLH
LINE FOR FRIDAY MORNING (HIGHEST AMOUNTS BETWEEN GRAND TRAVERSE BAY
AND THE STRAITS).  ONCE THE SYNOPTIC FORCING DEPARTS...ANTICIPATE
WIDESPREAD BUT LOOSELY ORGANIZED SNOW SHOWER ACTIVITY ACROSS MUCH OF
NORTHERN LOWER (AIDED BY DIURNAL COMPONENT GIVEN STEEP LAPSE RATES
ACROSS THE ENTIRE FORECAST AREA).  ACROSS EASTERN UPPER...WINDS
EXPECTED TO BACK OFFSHORE OF LAKE SUPERIOR EARLY ON FRIDAY...WHICH
SHOULD PUSH ANTICIPATED EAST-WEST ORIENTED LAKE SUPERIOR BAND
OFFSHORE DURING THE MORNING.  JUST FLURRIES ANTICIPATED THE
REMAINDER OF THE DAY AWAY FROM THE STRAITS.  AFTERNOON HIGHS
EXPECTED TO BE MAINLY IN THE 20S...PERHAPS AROUND 30/LOWER 30S NEAR
THE LAKES AND INTO DOWNSLOPE REGIONS OF NORTHEAST LOWER.

FLOW BACKS MORE WEST-SOUTHWEST FRIDAY NIGHT AND ANTICIPATE BANDING
TO BECOME MORE ORGANIZED...ESPECIALLY UP ACROSS THE TIP OF THE MITT
AND THE STRAITS WHERE LOW LEVEL CONVERGENCE SHOULD BE MAXIMIZED IN A
SINGLE HEAVY BAND.  INITIAL ACCUMULATION CALL WILL BE 6-10 INCHES
ACROSS PARTS OF EMMET/CHEBOYGAN/FAR SOUTHERN MACKINAC INTO SOUTHEAST
CHIPPEWA COUNTIES FOR FRIDAY NIGHT ALONE...AND WILL ISSUE A LAKE
EFFECT SNOW WATCH FOR FRIDAY NIGHT THROUGH SATURDAY TO COVER THIS.
OUTSIDE OF THIS...LIGHTER SOUTHWEST FLOW BANDS ANTICIPATED INTO THE
REMAINDER OF NORTHWEST LOWER...WITH ANOTHER WEAK SHORT WAVE POSSIBLY
BRINGING SOME LIGHT SNOW/FLURRIES INTO THE REMAINDER OF EASTERN
UPPER OVERNIGHT.

SATURDAY...SOUTHWEST FLOW BAND INTO THE STRAITS REGION SHOULD STILL
BE GOING STRONG...AND WILL PROBABLY PERSIST MUCH OF THE DAY ENHANCED
BY DEEPER SYNOPTIC MOISTURE/LIFT PROVIDED BY ANOTHER WEAK SHORT WAVE
TRAVERSING THE UPPER GREAT LAKES.  LITTLE CHANGE IN INSTABILITY
EXPECTED DURING THE DAY (LAKE INDUCED CAPE VALUES 600-700J/KG)...SO
ANTICIPATE ANOTHER 6+ INCHES POSSIBLE IN THIS AREA THROUGH SATURDAY
AFTERNOON.  ANY ADDITIONAL SOUTHWEST FLOW BANDS GOING ON FARTHER
SOUTH WILL LIKELY ALSO BE ENHANCED A BIT AND COULD BRING A COUPLE
INCHES OF SNOW TO AREAS ALONG-WEST OF US-131.  BY SATURDAY
NIGHT...LOW LEVEL ANTICYCLONIC FLOW INCREASES AS SURFACE/850MB
RIDGING BUILDS INTO THE LOWER PENINSULA.  LOW LEVEL FLOW ALSO
WEAKENS AND THUS ORGANIZATION OF REMAINING LAKE CONVECTION SHOULD
ALSO BECOME MORE DIFFUSE.  STILL EXPECT SNOW SHOWERS TO IMPACT THE
TIP OF THE MITT...WHILE WINDING DOWN FARTHER DOWN LAKE MICHIGAN.
EXPECT CLOUDS TO DECREASE FARTHER INLAND AND SHOULD BE A CHILLY
NIGHT WITH LOWS DOWN INTO THE TEENS (AT LEAST).

EXTENDED FORECAST (SUNDAY THROUGH THURSDAY)...LAKE CONVECTION LOOKS
LIKE IT WILL WIND DOWN BY SUNDAY AS CONVECTIVE PARAMETERS BECOME
LESS FAVORABLE.  WEAK WARM ADVECTION PATTERN EXPECTED BETWEEN HIGH
PRESSURE TRYING TO RIDGE IN FROM THE OHIO VALLEY AND A WEAKNESS IN
THE PRESSURE PATTERN OVER THE UPPER MIDWEST.  WILL DRY THINGS OUT
FOR THE MOST PART FOR SUNDAY SAVE FOR FLURRIES ADJACENT TO LAKE
MICHIGAN.  SHORT WAVE TROUGH WITHIN SOUTHERN BRANCH FLOW AND
ASSOCIATED WEAK SURFACE LOW MAY BRING SOME LIGHT SNOW BACK TO
NORTHERN MICHIGAN FOR SUNDAY NIGHT/MONDAY...AND PERHAPS A LITTLE
LAKE EFFECT IN ITS WAKE TUESDAY.  MIDWEEK PERIOD POTENTIALLY MORE
INTERESTING...UPPER LEVEL ENERGY FORECAST TO DROP SOUTH ALONG THE
FRONT SIDE OF THE DEVELOPING ALASKA RIDGE DURING THE LATTER PORTION
OF THE WEEKEND...AND INTO THE BASE OF THE LONG WAVE TROUGH OVER THE
CENTRAL/SOUTHERN PLAINS IN THE WEDNESDAY TIME FRAME.  SUBSEQUENT
CYCLOGENESIS WILL HAVE THE POTENTIAL TO BRING A NICE SNOW EVENT TO
NORTHERN MICHIGAN...AND GUIDANCE HAS BEEN HINTING AT THIS FOR
SEVERAL RUNS NOW.  BUT PLENTY OF QUESTIONS TO BE ANSWERED (MORE
AMPLIFIED STORM TRACK VERSUS SOMETHING MORE SUPPRESSED AND FARTHER
SOUTH...HOW MUCH ARCTIC AIR GETS INVOLVED...AMONG OTHERS).  ALREADY
HAVE SNOW IN THE FORECAST FOR WEDNESDAY...SO WERE IN GOOD SHAPE
THERE...AND WILL START THURSDAY OUT WITH SNOW CHANCES (EITHER SNOW
SHOWERS IN THE WAKE OF THIS SYSTEM...OR SYSTEM SNOW IF FORECAST
TIMING ENDS UP BEING SLOWER...WHICH IS PROBABLY A DECENT BET).

TEMPERATURES...IN GENERAL KEPT THINGS BELOW AVERAGE FOR THE MOST
PART.  SOME MODIFICATION ANTICIPATED FOR SUNDAY/MONDAY...PERHAPS A
BIT COLDER TUESDAY BUT WEDNESDAY/THURSDAY MORE OF A TOSS UP
DEPENDING ON HOW SYNOPTIC EVOLUTION PLAYS OUT.  A LITTLE BELOW
CLIMATOLOGY TO START FOR NOW.

JPB

&&

.MARINE.../ISSUED AT 403 PM/

LOW LEVEL FLOW GRADUALLY BACKS AROUND FROM NORTHWEST THIS EVENING TO
SOUTHWEST AS SATURDAY PROGRESSES.  MAY NEED TO KEEP SOME PORTION OF
CURRENT SMALL CRAFT ADVISORY GOING INTO THE EVENING DEPENDING ON
WAVE ACTION...ESPECIALLY ON LAKE MICHIGAN.  OTHERWISE DEEP LAYER
MIXING WILL KEEP WINDS GUSTY FRIDAY AND FRIDAY NIGHT...PERHAPS
PUSHING SMALL CRAFT CONDITIONS WITHIN LAKE MICHIGAN NEARSHORE ZONES
FROM FRIDAY INTO EARLY SATURDAY.

JPB

&&

.AVIATION.../ISSUED AT 618 PM/...VALID FOR 00Z TAFS

LAKE EFFECT SNOW SHOWERS WILL IMPACT THE TAF SITES OVER THE NEXT 24
HOURS...KEEPING CEILINGS AT THE AIRPORTS BELOW VFR WITH ONE
EXCEPTION. THE EXCEPTION WILL BE AT KAPN...WHERE OFF SHORE WIND
WILL KEEP THE LAKE ACTIVITY AWAY FROM THE AIRPORT...AND PROVIDE VFR
CONDITIONS THROUGH EARLY TOMORROW MORNING. SOME LAKE EFFECT SNOW
SHOWERS MAY DRIFT INTO KAPN DURING THE DAY TOMORROW...PERHAPS
LEADING TO SOME MVFR CIGS. AS FOR KPLN AND KTVC...THE HEAVIEST SNOW
WILL FALL AROUND KTVC THIS EVENING...THEN SHIFT NORTH INTO KPLN
TOMORROW. THUS...EXPECT THE WORST CONDITIONS (VISIBILITIES AND
CEILINGS) IN KTVC THROUGH THIS EVENING AND OVERNIGHT...WITH THE
WORST CONDITIONS ARRIVING IN KPLN SHORTLY AFTER DAYBREAK TOMORROW
MORNING.

KAS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     EVENING FOR MIZ015>017.
     WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR MIZ016-017-
     019>022.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Dec 3, 9:41 PM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
941 PM EST THU DEC 3 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
041200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
941 PM EST THU DEC 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

LOCALLY HEAVY LAKE ENHANCED SNOW WILL CONTINUE OVERNIGHT ACROSS
PORTIONS OF NORTHWEST LOWER MICHIGAN...ESPECIALLY WEST OF I-75 AND
NORTH OF M-72. SEVERAL INCHES OF ACCUMULATION ARE EXPECTED. SEE
ONGOING ADVISORIES FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LAKE ENHANCED SNOWFALL WILL CONTINUE ALONG THE LAKE MICHIGAN
SHORELINE COUNTIES OF NORTHWEST LOWER MICHIGAN INTO FRIDAY MORNING.
LAKE EFFECT SNOWS WILL THEN MOVE NORTH AND FOCUS INTO AREAS NEAR THE
STRAITS AND SOUTHEAST PORTIONS OF EASTERN UPPER MICHIGAN FRIDAY
NIGHT...AND CONTINUE THROUGH SATURDAY NIGHT. SIGNIFICANT
ACCUMULATIONS ARE LIKELY THROUGH THIS PERIOD. SEE ONGOING WATCHES
AND ADVISORIES FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY ANY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

KAS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 lake-effect snow. Local standard time, as filed.

Lake-Effect Snow, Charlevoix

When
December 3, 11:00 PM EST to December 5, 12:00 PM EST
Where
Charlevoix forecast zone
Reported by
COOP Observer

Lake-Effect Snow, Emmet

When
December 4, 12:00 AM EST to December 5, 12:00 PM EST
Where
Emmet forecast zone
Reported by
Trained Spotter
Coordinates
45.588, -84.981 (the zone’s center; the record gives no point)

Lake-Effect Snow, Cheboygan

When
December 4, 2:00 AM EST to December 5, 12:00 PM EST
Where
Cheboygan forecast zone
Reported by
Trained Spotter
Coordinates
45.473, -84.492 (the zone’s center; the record gives no point)

Lake-Effect Snow, Chippewa

When
December 4, 12:00 PM EST to December 5, 12:00 PM EST
Where
Chippewa forecast zone
Reported by
COOP Observer

What these are

Lake-Effect Snow
Heavy snow in bands downwind of a large lake as cold air crosses warmer water.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2009Every state in 2009This day in weather historyWarnings in Michigan, December 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 202242, 202240, 202241, 202243.